What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Nov 7, 6:44 PM EST, 1 hour 44 minutes earlier.
Area forecast discussion, Nov 7, 6:44 PM EST, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
644 PM EST Wed Nov 7 2018
.AVIATION...
[Through 00Z Friday]
SHRA and TSRA continue to affect mainly DHN and ABY at this hour,
yielding reductions in CIGs and vsby, as well as briefly gusty
winds. This activity will dwindle through the evening hours,
giving way to another night of IFR to LIFR conditions due to low
CIGs and fog at all sites. Conditions may fluctuate at ECP and
DHN, as additional SHRA/TSRA may redevelop near the terminals
prior to sunrise. Conditions will be slow to improve after
daybreak, with additional storms expected during the day.
&&
.PREV DISCUSSION [326 PM EST]...
.NEAR TERM [Through Tonight]...
The front has pushed to just north of the forecast area, stretching
across south GA, AL, and MS and into northern LA. At the mid-upper
levels, there's an enhancement in the southern jet, increasing
divergence aloft and aiding in elevated instability and shear.
MUCAPE is around 1000-1500 J/kg and effective bulk shear is around
30-40 kts near the front this afternoon, so a few storms may produce
small hail or strong to severe wind gusts (around 40-50 MPH).
Additionally, PW rose to around 1.9" this morning and storms this
afternoon have demonstrated their ability to tap into this
atmospheric moisture- occasionally producing rain rates around 3-
4"/hr. KMAI has already accumulated around 1.39" so far. While
rainfall totals today are unlikely to cause widespread flooding,
localized flooding will be possible in low-lying poorly drained
areas where these storms train.
Showers and thunderstorms will linger into the overnight period,
especially areas closer to the front itself, southeast AL and
southwest GA. Low clouds and fog are likely to develop again
overnight and temperatures will stay in the mid to upper 60s.
.SHORT TERM [Thursday Through Friday Night]...
A quasi-zonal flow regime aloft at the base of the northern stream
trough will preclude much forward progress of a frontal boundary
stalled across the Southeast. It won't be until a shortwave moves
through the Desert Southwest and Central Plains that the trough
will amplify enough to push the front through the Tri-State region
through Friday night. Thus, high rain chances will continue
through Friday with a low chance for severe weather and a slightly
increased risk of isolated nuisance flooding.
.LONG TERM [Saturday Through Wednesday]...
Dry conditions will prevail over the weekend in the wake of the
front, with highs and lows falling to near, or slightly below
average. Early next week the northern and southern streams will
merge over the Deep South and yield Gulf cyclogenesis. So, a
return to a wet weather pattern is expected through Tuesday. Early
indications show the possibility for our first Arctic airmass to
overspread the region mid-week next week behind the low pressure
system.
.MARINE...
Light winds and low seas will prevail through the end of the week.
Behind a cold front, starting Friday night, conditions will
deteriorate to Advisory levels to start the weekend. By the end of
the weekend, Cautionary levels are expected to prevail until the
passage of a cold front near mid-week.
.FIRE WEATHER...
Outside of low dispersions across much of North Florida, hazardous
fire weather conditions are not expected through the period.
Chances for wetting rains will persist through the end of the
week.
.HYDROLOGY...
On average 1 to 2 inches, with locally higher amounts, of
rainfall is possible with the unsettled weather pattern through
Friday night. Dry conditions return briefly this weekend ahead of
another low pressure system on tap early next week. No widespread
flash or river flooding is expected.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 67 81 66 80 54 / 30 50 20 50 40
Panama City 69 78 69 77 53 / 50 50 30 60 50
Dothan 65 76 64 75 45 / 70 70 40 70 50
Albany 66 76 64 76 48 / 70 60 40 70 50
Valdosta 66 82 67 81 55 / 30 40 20 30 30
Cross City 66 85 66 84 63 / 10 20 0 20 20
Apalachicola 68 79 69 79 57 / 20 30 10 40 40
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Nguyen
SHORT TERM...Harrigan
LONG TERM...Harrigan
AVIATION...Pullin
MARINE...Harrigan
FIRE WEATHER...Pullin
HYDROLOGY...Scholl
In the hours before
Special weather statement, Nov 7, 2:36 PM EST, 5 hours 52 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
236 PM EST WED NOV 7 2018
FLZ011-GAZ143>145-155>157-072015-
Jackson FL-Miller GA-Decatur GA-Baker GA-Mitchell GA-Seminole GA-
Grady GA-
236 PM EST WED NOV 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JACKSON...NORTHWESTERN
DECATUR...NORTHWESTERN GRADY...EASTERN MILLER...SOUTHWESTERN
MITCHELL...SOUTHWESTERN BAKER AND SEMINOLE COUNTIES UNTIL 315 PM
EST/215 PM CST/...
At 235 PM EST/135 PM CST/, Doppler radar was tracking a strong
thunderstorm 9 miles east of Donalsonville, moving northeast at 40
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Colquitt, Bainbridge, Donalsonville, West Bainbridge, Chattahoochee,
Sneads, Grand Ridge, Greenwood, Iron City, Brinson, Lovedale,
Harrells Still, Dellwood, Donaldsonville A/P, Buena Vista, Bellview,
Vada, Hopeful, Hoggard Mill and Eldorendo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3135 8445 3111 8419 3061 8503 3083 8524
TIME...MOT...LOC 1935Z 234DEG 34KT 3101 8472
11-NGUYEN
Special weather statement, Nov 7, 3:36 PM EST, 4 hours 52 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
336 PM EST WED NOV 7 2018
GAZ144-145-072115-
Baker GA-Mitchell GA-
336 PM EST WED NOV 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MITCHELL AND SOUTH
CENTRAL BAKER COUNTIES UNTIL 415 PM EST...
At 336 PM EST, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Camilla, moving east at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Pelham, Camilla, Branchville, Cotton, Hopeful and Mitchell Co A/P.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3108 8446 3121 8449 3131 8409 3110 8403
TIME...MOT...LOC 2036Z 261DEG 19KT 3114 8433
11-NGUYEN
Special weather statement, Nov 7, 3:37 PM EST, 4 hours 51 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
337 PM EST WED NOV 7 2018
GAZ131-148-072115-
Berrien GA-Irwin GA-
337 PM EST WED NOV 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BERRIEN AND
SOUTHEASTERN IRWIN COUNTIES UNTIL 415 PM EST...
At 337 PM EST, Doppler radar was tracking a strong thunderstorm over
Alapaha, or 8 miles west of Willacoochee, moving northeast at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Alapaha and Glory.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3161 8306 3155 8307 3148 8311 3147 8314
3146 8315 3144 8314 3140 8314 3139 8312
3136 8311 3135 8308 3133 8306 3127 8326
3137 8332 3162 8306 3161 8305
TIME...MOT...LOC 2037Z 237DEG 15KT 3135 8319
11-NGUYENLocal storm report, Nov 7, 6:31 PM EST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
631 PM EST WED NOV 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM FLASH FLOOD 3 E PETERMAN 31.19N 85.43W
11/07/2018 HOUSTON AL BROADCAST MEDIA
REPORT THAT A PORTION OF HONEYSUCKLE ROAD IS
UNDERWATER IN THE DOTHAN AREA.
&&Local storm report, Nov 7, 7:36 PM EST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
736 PM EST WED NOV 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM FLASH FLOOD 1 SSW SLOCOMB 31.10N 85.60W
11/07/2018 GENEVA AL LAW ENFORCEMENT
FIRST FLOOR OF RESIDENCE FLOODED. FIRST
FLOOR IS AT GROUND LEVEL. REPORTED AT
ARRINGTON ST, SLOCOMB, GENEVA COUNTY, AL.
&&
FD